Format

Send to

Choose Destination
See comment in PubMed Commons below
Eur Radiol. 2002 Dec;12 Suppl 3:S94-7. Epub 2002 Sep 7.

Macular exanthema appearing 5 days after X-ray contrast medium administration.

Author information

1
Research and Development, Amersham Health, P.O. Box 4220 Nydalen, 0401 Oslo, Norway. cath.christiansen@amersham.com

Abstract

We report a case of widespread, pruritic macular exanthema appearing 5 days after intravenous administration of the X-ray contrast medium, iohexol (Omnipaque) in a patient who had not previously received any X-ray contrast medium. The eruptions resolved in 7 days, leaving no residual lesions. When the patient was challenged intradermally with the same contrast medium 1.5 months after recovery, the same type of eruption developed 1 day after challenge. Histological examination of biopsies from positive skin test sites revealed the presence of a dermal infiltrate of lymphocytes. This case is another example of a late-onset adverse reaction to an X-ray contrast medium, mediated by specific T cells. The usefulness of intradermal skin testing for confirming the allergic nature of the reaction and for studying cross-reactivity pattern is emphasized.

PMID:
12522613
DOI:
10.1007/s00330-002-1620-y
[Indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments

    Supplemental Content

    Full text links

    Icon for Springer
    Loading ...
    Support Center